MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCOLADE SR; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION ACCOLADE SR; IMPLANTABLE PACEMAKER
Model Number L300
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of devices in the accolade pacemaker family that have a potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of gas gauge/longevity not as expected was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.
 
Event or Problem Description
It was reported that this implantable pacemaker dropped its longevity for one year in just six months.Boston scientific technical services (ts) discussed this could be due to rounding up from 2.5 to 3 years at last check or rounding down from 2.5 to 2 at this check.Ts confirmed device power comparison was at 100 percent.Also, device was at atrial anti-bradycardia pacing and pacing at 21 percent.Ts then explained this sounds unreasonable and advised to send in data for analysis.Additional information indicated that no further action was taken and that the health care professional (hcp) was satisfied with the battery rounding explanation.Also, device was interrogated, and the recent battery calculation was 2.5 years which is completely reasonable.To date, this device remains in service.No adverse patient effects were reported.

Brand Name
ACCOLADE SR
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key25116563
Report Number2124215-2026-24883
Device Sequence Number9322037
Product Code LWP
UDI-Device Identifier00802526559150
UDI-Public00802526559150
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/09/2017
Device Model NumberL300
Device Catalogue NumberL300
Device Lot Number707155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale